my 12 year daughter was started on it on nov 25th 2009 and developed severe bone marrow supression. This resulted in fall of hemoglobin, platelates, and all the other cells in the blood. and eventually dead on 13 jan after staying in hospital from 6 dec.
21 Feb 2010
This is from http://www.drugs.com/sfx/abacavir-side-effects.html
"... Hematologic side effects have included anemia (Hgb less than 6.9 g/dL), neutropenia (ANC less than 750/mm3), thrombocytopenia (platelets less than 50,000/mm3), and leukopenia (WBC less than 1500/mm3) when abacavir was administered with lamivudine and zidovudine. The reported frequencies were similar to those observed during clinical trials with zidovudine and lamivudine administration. Agranulocytosis has been reported after the addition of abacavir to a multi-drug regimen. Rarely, eosinophilia has been reported."
- Abacavir Information for Consumers
- Abacavir Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abacavir (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have fibroids and my periods are very heavy, to the point were I have big blood clots coming out of me. My GYN doctor put me on Loseasonique, since ...
1 answer • 15 Apr 2010
I've been having terrible stomach pains and IBS symptoms only during the work week. My weekends are normal. I had ultra sounds and blood work ...
2 answers • 9 Aug 2011
... post splenectomy. Diabetes has shown up on my sister's blood tests twice in the past two years althouth not all the time. She has hairy cell ...
1 answer • 20 Mar 2012
Acute Myeloid Leukemia - Hello, my mother found out recently she has AML after years of transfusions
... treating her anemia and blood disorders. Her Hemoglobin has been anywhere from 4.2 to 8.5 with platelets staying between 2 ad 14 depending on her ...
1 answer • 29 Aug 2012
I have excessive thrombocytosis and have been taking anagrelide for over eight years now, and I have been told by my regular doctor that I have many ...
1 answer • 12 Oct 2013